Syndrome of inappropriate secretion of antidiuretic hormone associated with angiotensin-converting enzyme inhibitor therapy in the perioperative period.
Аннотация
INTRODUCTION
: Angiotensin-converting enzyme (ACE) inhibitors are one of the most commonly used medications for hypertension. Rarely, ACE inhibitors have the potential to cause a syndrome of inappropriate secretion of antidiuretic hormone (SIADH).
CASE PRESENTATION:: A 70-year-old woman with > 10 years ACE inhibitor therapy with normonatremia suddenly developed severe SIADH when she took a liquid diet in the uneventful perioperative period, with hemodynamic stability and no surgical complications. She promptly recovered from SIADH subsequent to discontinuing the ACE inhibitor therapy and changing her diet. Therefore, it was assumed that excess antidiuretic hormone secretion due to an ACE inhibitor and free water load from the liquid diet contributed to hyponatremia in our patient.
CONCLUSION
: Patients treated with an ACE inhibitor can latently experience inappropriate secretion of antidiuretic hormone, and rapidly develop severe hyponatremia together with additional factors affecting water or salt homeostasis regardless of the length of the administration duration. Clinicians should monitor serum sodium levels in such patients not only just after the initiation of ACE inhibitors but also upon the appearance of those factors.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.